1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2018 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

New Meds From My Docter Metaforim 3 Times A Day

Discussion in 'Diabetes Soapbox - Have Your Say' started by suikersiekte, Jul 10, 2018.

  1. suikersiekte

    suikersiekte Type 2 · Newbie

    Messages:
    2
    Likes Received:
    1
    Trophy Points:
    23
    sorry for the discussion on the first line, i went to see my doc week ago because of constant high readings, and was tested in consultation room and the the change in meds as i also had a irregular heart beat so i was put on metoforum 3 times a day and a cardio blocker 1/2 in morning and the other 1/2 evening the latter part is much better hart beat regular, but my sugar test did come down from 18+ to 11,2 mlo today,hopefully it will continue to come down only side effects tummy running a bit and some what dry cough hopefull that will ease over time also feeling bloated most of the time,maybe due to old age lol regards suikersiekte south africa
     
  2. Daibell

    Daibell Type 1.5 · Master

    Messages:
    10,179
    Likes Received:
    6,419
    Trophy Points:
    298
    Hi. The bloating may be the Metformin which is quite a common problem. It should recede but if it doesn't see whether you can be prescribed the Slow Release (SR) version of Metformin. I suspect the cardio blocker may be causing the dry cough as some of these drugs are known to cause similar symptoms. Do read the leaflet for the blocker drug and Google the web. BTW Metformin never has a big effect on blood sugar and having a low carb diet will always help a lot.
     
    • Agree Agree x 1
    • Informative Informative x 1
  3. Alexandra100

    Alexandra100 Prefer not to say · Well-Known Member

    Messages:
    2,836
    Likes Received:
    1,181
    Trophy Points:
    198
    Are you taking your Metformin with meals? This is supposed to reduce it's annoying effects on the digestive organs.
     
    • Agree Agree x 1
  4. Arab Horse

    Arab Horse Type 2 · Well-Known Member

    Messages:
    759
    Likes Received:
    965
    Trophy Points:
    133
    "The bloating may be the Metformin which is quite a common problem. It should recede but if it doesn't see whether you can be prescribed the Slow Release (SR) version of Metformin."
    I was changed from regular metformin to slow release and it caused bloating and cramps so went back to the normal one.
     
    • Like Like x 1
    • Informative Informative x 1
  5. kitedoc

    kitedoc Type 1 · Well-Known Member

    Messages:
    2,582
    Likes Received:
    1,984
    Trophy Points:
    178
    Hi @suikersiekte,
    Please report your symptoms to the prescriber so that you do not have to put up with these for too long.
     
    • Agree Agree x 1
  6. PatsyB

    PatsyB Type 2 · Well-Known Member

    Messages:
    2,436
    Likes Received:
    11,926
    Trophy Points:
    198
    Metformin fills me with wind unsure if it affects everyone but boy oh boy that wind is noisy when passed jeezzzzzz
     
    • Funny Funny x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook